Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 385, NWS Norman, OK

June 13, 2007Custer County, Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2007, 7:10 PM CDT for Custer County, Washita County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 7:10 PM CDT (00:10 UTC)
Expired
Jun 13, 2007, 8:00 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Custer County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 123 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:08 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 13, 2:08 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUN 13 2007

.DISCUSSION...
UPR LOW IN SE CO/NE NM THIS AFTERNOON... WILL SLOWLY MOVE E AND SE
INTO/OVR THE OK AND TX PANHANDLES TONIGHT. A COLD FRONT WILL MOVE
EAST TO NEAR THE WEST OK/TX PANHANDLE BORDER LATE THIS AFTN. ANOTHER
BOUNDARY EXTENDED FROM NEAR FREEDOM... TO NEAR KINGFISHER EARLY THIS
AFTERNOON. SOME SUBSIDENCE HAS OCCURRED OVER PARTS OF THE AREA DUE
TO SHORTWAVE MOVING AROUND THE LOW AS SEEN IN WV IMAGERY. HOWEVER...
THIS SEEMS TO BE ABATING WITH TSTMS BEGINNING TO DEVELOP NEAR THE
OUTFLOW BOUNDARY AND CUMULUS CLOUDS DEVELOPING IN THE FA EARLY THIS
AFTN. ADDITIONAL TSTMS ARE EXPECTED TO DEVELOP NEAR THESE BOUNDARIES
LATE THIS AFTN/EVENING... WITH SEVERE STORMS POSSIBLE. SHWRS/TSTMS
WILL CONT OVERNIGHT WITH THE UPR LOW IN THE REGION. IN ADDITION TO
THE SEVERE STORMS... HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD
TO FLOODING IN SOME AREAS. WILL ISSUE A FLASH FLOOD FOR AREAS MAINLY
I-40 NORTH THROUGH TONIGHT.

UPR LOW WILL CONT TO MEANDER ACROSS THE SOUTHERN PLAINS INTO THE
WEEKEND. WITH THE UPR LOW PROVIDING LIFT AND WEAKLY CAPPED MOIST
AIRMASS IN PLACE... SHOWERS/THUNDERSTORMS WILL AFFECT PORTIONS OF
THE FA THRU THE WEEKEND. HEAVY RAIN WILL CONT TO BE POSSIBLE.
HOWEVER... THE EXACT LOCATION/AREA OF THE HEAVIEST RAIN/TSTMS WILL
BE SOMEWHAT DEPENDENT ON BOUNDARIES LEFT FROM THE PREVIOUS DAY AND
NIGHTS CONVECTION.

MODELS SHOWING AN UPR TROUGH MOVING EAST ACROSS PACIFIC NW AND
NORTHERN ROCKIES SUNDAY. UPR LOW THAT REMAINS OVER THE REGION OVER
THE NEXT SEVERAL DAYS WILL EVENTUALLY OPEN UP INTO A SHORTWAVE LATE
THIS WEEKEND MOVING EAST OVER THE CENTRAL AND SOUTHERN PLAINS INTO
THE MISSISSIPPI VALLEY. THE MAIN UPR TROUGH EXPECTED TO MOVE EAST
ACROSS THE NORTHERN/CENTRAL PLAINS EARLY NEXT WEEK... WITH A FRONT
MOVING ACROSS THE FA. UPR RIDGE WILL BUILD ACROSS THE ROCKIES BEHIND
THE TROUGH WITH NW FLOW OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  83  68  84 /  60  60  60  50
HOBART OK         67  83  67  86 /  70  40  40  40
WICHITA FALLS TX  70  89  69  88 /  40  30  40  40
GAGE OK           64  81  62  83 /  80  50  40  40
PONCA CITY OK     66  83  66  83 /  60  60  60  50
DURANT OK         70  88  70  87 /  20  60  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ004>020-
     024>026.

TX...NONE.
&&

30/25
Hazardous weather outlook, Jun 13, 3:00 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED JUN 13 2007

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
OVER ALL OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN  NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
STILLWATER... TO SULPHUR... TO MARIETTA...AND INCLUDES ALL OF
WESTERN NORTH TEXAS.

TIMING...
SEVERE STORMS WILL BE LIKELY THROUGH MIDNIGHT.

IMPACTS...
WIND GUSTS UP TO 70 MPH AND GOLFBALL SIZE HAIL WILL BE A THREAT WITH
THE STRONGEST STORMS. A TORNADO IS POSSIBLE WITH THE MOST INTENSE
STORM. LOCALLY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING
PROBLEMS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK
AREA... SHOULD MONITOR CONDITIONS AND BE PREPARED FOR SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.

DISCUSSION...
SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS MUCH OF
WESTERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING...WITH THE THREAT
EXPANDING INTO CENTRAL OKLAHOMA TOWARD EVENING. VERY UNSTABLE AIR
COMBINED WITH SOME WIND SHEAR WILL LEAD TO A FEW SUPERCELL
THUNDERSTORMS...ESPECIALLY WHERE STORMS INTERACT WITH WEAK
BOUNDARIES ACROSS THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT... WHICH
COULD LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLASH
FLOOD WATCH FOR THE NORTHERN HALF OF OKLAHOMA FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY ACROSS
APPROXIMATELY SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS. SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY ACROSS WESTERN
NORTH TEXAS. THE CONTINUED PRESENCE OF THE UPPER LEVEL LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAINTAIN A RELATIVELY HIGH
PROBABILITY OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
AS A RESULT OF NUMEROUS ROUNDS OF SHOWER AND THUNDERSTORM
ACTIVITY... THE POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY
RAINFALL AND POSSIBLE FLOODING INTO THE WEEKEND.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

30/MAXWELL

In the hours before

Local storm report, Jun 13, 6:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TORNADO          3 W ORIENTA             36.36N 98.53W
06/13/2007                   MAJOR              OK   BROADCAST MEDIA

            LOCATION APPROXIMATE. TORNADO BEGAN AROUND 631 PM AND
            ENDED AROUND 633 PM IN OPEN COUNTRY.

0634 PM     TORNADO          3 W ORIENTA             36.36N 98.53W
06/13/2007                   MAJOR              OK   BROADCAST MEDIA

            LOCATION APPROXIMATE. SECOND TORNADO DEVELOPED AROUND 634
            PM AND ENDED AROUND 636 PM IN OPEN COUNTRY.

&&

SMITH
Special weather statement, Jun 13, 6:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT WED JUN 13 2007

OKZ015-140000-
DEWEY OK-
644 PM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF HUCMAC AT 644
PM CDT...MOVING NORTH AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Local storm report, Jun 13, 6:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CARTER                  35.22N 99.50W
06/13/2007  E1.50 INCH       BECKHAM            OK   FIRE DEPT/RESCUE

&&

TY/DW
Special weather statement, Jun 13, 6:46 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT WED JUN 13 2007

OKZ022-140000-
WASHITA OK-
646 PM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF
SENTINEL TO 7 MILES EAST OF ROCKY AT 646 PM CDT...MOVING NORTHEAST AT
25 MPH. DIME-SIZE HAIL AND WINDS TO 50 MPH ARE LIKELY.

PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Jun 13, 6:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TORNADO          3 W ORIENTA             36.36N 98.53W
06/13/2007                   MAJOR              OK   BROADCAST MEDIA

            LOCATION APPROXIMATE. TORNADO BEGAN AROUND 642 PM ALONG
            AND JUST SOUTH OF HIGHWAY 412, APPARENTLY REMAINING OVER
            OPEN COUNTRY AND ENDING AROUND 644 PM.

&&

SMITH
Special weather statement, Jun 13, 7:02 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT WED JUN 13 2007

OKZ016-022-140015-
CUSTER OK-WASHITA OK-
702 PM CDT WED JUN 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES SOUTHWEST OF
BURNS FLAT TO 5 MILES SOUTH OF CORDELL AT 702 PM CDT...MOVING
NORTHEAST AT 35 MPH.

DIME-SIZE HAIL AND WINDS AROUND 50 MPH ARE LIKELY.

PEOPLE IN CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF
CLINTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer45 min
Jun 13, 7:01 PM CDTSevere Thunderstorm WarningOUNDewey29 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningOUNDewey49 min
Jun 13, 7:44 PM CDTTornado WarningOUNMajor46 min
Jun 13, 7:58 PM CDTSevere Thunderstorm WarningOUNBlaine47 min
Jun 13, 8:13 PM CDTSevere Thunderstorm WarningOUNCanadian32 min
Jun 13, 8:24 PM CDTSevere Thunderstorm WarningOUNMajor36 min
Jun 13, 8:28 PM CDTSevere Thunderstorm WarningOUNBeckham47 min
Jun 13, 8:41 PM CDTSevere Thunderstorm WarningOUNBlaine49 min
Jun 13, 8:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa48 min
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningOUNMajor29 min
Jun 13, 9:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher46 min
Jun 13, 9:53 PM CDTSevere Thunderstorm WarningOUNCaddo67 min
Jun 13, 10:10 PM CDTSevere Thunderstorm WarningOUNBlaine50 min
Jun 13, 10:29 PM CDTSevere Thunderstorm WarningOUNCuster46 min
Jun 13, 10:33 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita42 min
Jun 13, 10:57 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo63 min
Jun 13, 11:15 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita45 min
Jun 14, 12:02 AM CDTSevere Thunderstorm WarningOUNCaddo43 min
Jun 14, 12:04 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa41 min
Jun 14, 12:23 AM CDTSevere Thunderstorm WarningOUNWashita52 min
Jun 14, 12:45 AM CDTSevere Thunderstorm WarningOUNKiowa45 min
Jun 14, 1:46 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton44 min
Jun 14, 2:08 PM CDTSevere Thunderstorm WarningOUNJefferson, Love37 min
Jun 14, 3:06 PM CDTSevere Thunderstorm WarningOUNMcClain24 min
Jun 14, 5:11 PM CDTSevere Thunderstorm WarningOUNOklahoma21 min
Jun 14, 5:40 PM CDTSevere Thunderstorm WarningOUNJefferson50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.